Alert archive / North Carolina / Gale Warnings in 2012

Gale Warning 5, NWS Newport/Morehead City, NC

February 18, 2012

NWS Newport/Morehead City, NC issued this gale warning at Feb 18, 2012, 4:01 PM EST. It took effect at Feb 19, 2012, 10:00 PM EST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 18, 2012, 4:01 PM EST (21:01 UTC)
In effect from
Feb 19, 2012, 10:00 PM EST
Expired
Feb 20, 2012, 3:38 PM EST
In force
18 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

090 
WHUS72 KMHX 182101
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
401 PM EST SAT FEB 18 2012

...GALE WARNING FOR ALL WATERS SUNDAY NIGHT INTO MONDAY...

.STRONG LOW PRESSURE WILL MOVE OFF THE COAST SUNDAY EVENING AND
STRENGTHEN SUNDAY NIGHT AS IT MOVES AWAY FROM THE REGION. GUSTY
NORTHERLY WINDS WILL DEVELOP SUNDAY EVENING AND PEAK EARLY MONDAY
MORNING. SUSTAINED WINDS OF 25 TO 40 KNOTS WITH GUSTS AS HIGH AS
45 KNOTS WILL BE LIKELY.

AMZ130-135-150-152-154-156-158-190930-
/O.NEW.KMHX.GL.W.0005.120220T0300Z-120220T2200Z/
ALBEMARLE SOUND-PAMLICO SOUND-
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
401 PM EST SAT FEB 18 2012

...GALE WARNING IN EFFECT FROM 10 PM SUNDAY TO 5 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING...WHICH IS IN EFFECT FROM 10 PM SUNDAY TO 5 PM EST
MONDAY. 

* WINDS...NORTH 25 TO 35 KT WITH GUSTS UP TO 45 KT.

* SEAS...6 TO 9 FEET...BUILDING TO AS HIGH AS 10 TO 12 FEET SUNDAY
  NIGHT AND MONDAY. 
  WAVES ON THE SOUNDS WILL BE 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
8 follow-up statements
936 
WHUS72 KMHX 190246
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
946 PM EST SAT FEB 18 2012

...GALE WARNING FOR ALL WATERS SUNDAY NIGHT INTO MONDAY...

.STRONG LOW PRESSURE WILL DEVELOP OFF THE COAST SUNDAY EVENING AND
STRENGTHEN SUNDAY NIGHT AS IT MOVES AWAY FROM THE REGION. GUSTY
NORTHERLY WINDS WILL DEVELOP SUNDAY EVENING AND PEAK EARLY MONDAY
MORNING. SUSTAINED WINDS OF 25 TO 40 KNOTS WITH GUSTS AS HIGH AS
45 KNOTS WILL BE LIKELY.

AMZ130-135-150-152-154-156-158-191100-
/O.CON.KMHX.GL.W.0005.120220T0300Z-120220T2200Z/
ALBEMARLE SOUND-PAMLICO SOUND-
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
946 PM EST SAT FEB 18 2012

...GALE WARNING REMAINS IN EFFECT FROM 10 PM SUNDAY TO 5 PM EST
MONDAY...

* WINDS...NORTH 25 TO 35 KT WITH GUSTS UP TO 45 KT SUNDAY NIGHT
  AND MONDAY.

* SEAS...6 TO 9 FEET...BUILDING TO AS HIGH AS 10 TO 12 FEET 
  SUNDAY NIGHT AND MONDAY. WAVES ON THE SOUNDS WILL BE 2 TO 4 
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
072 
WHUS72 KMHX 190946
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
446 AM EST SUN FEB 19 2012

...GALE WARNING FOR ALL WATERS SUNDAY NIGHT INTO MONDAY...

.STRONG LOW PRESSURE WILL DEVELOP OFF THE COAST AND STRENGTHEN
TONIGHT AS IT MOVES AWAY FROM THE REGION. GUSTY NORTHERLY WINDS
WILL DEVELOP THIS EVENING AND PEAK EARLY MONDAY MORNING. SUSTAINED
WINDS OF 25 TO 40 KNOTS WITH GUSTS AS HIGH AS 45 KNOTS WILL BE
LIKELY.

AMZ130-135-150-152-154-156-158-191800-
/O.CON.KMHX.GL.W.0005.120220T0300Z-120220T2200Z/
ALBEMARLE SOUND-PAMLICO SOUND-
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
446 AM EST SUN FEB 19 2012

...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 5 PM
EST MONDAY...

* WINDS...NORTH 25 TO 35 KT WITH GUSTS UP TO 45 KT.

* SEAS...7 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
562 
WHUS72 KMHX 191917
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
217 PM EST SUN FEB 19 2012

...GALE WARNING FOR ALL WATERS TONIGHT INTO MONDAY...

.STRONG LOW PRESSURE WILL STRENGTHEN TONIGHT AS IT MOVES ALONG THE
COAST AND AWAY FROM THE REGION. GUSTY NORTHERLY WINDS WILL
CONTINUE THIS EVENING AND PEAK EARLY MONDAY MORNING. SUSTAINED
WINDS OF 25 TO 40 KNOTS WITH GUSTS AS HIGH AS 45 KNOTS WILL BE
LIKELY.

AMZ130-135-150-152-154-156-158-200930-
/O.CON.KMHX.GL.W.0005.120220T0300Z-120220T2200Z/
ALBEMARLE SOUND-PAMLICO SOUND-
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
217 PM EST SUN FEB 19 2012

...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 5 PM
EST MONDAY...

* WINDS...NORTH 25 TO 35 KT...EXCEPT 30 TO 40 KT ON THE COASTAL
  WATERS NORTH OF OCRACOKE.

* SEAS...BUILDING TO 7 TO 12 FEET LATER TONIGHT. WAVES ON THE
  SOUNDS WILL BE 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

11
884 
WHUS72 KMHX 200025
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
725 PM EST SUN FEB 19 2012

...GALE WARNING FOR ALL WATERS TONIGHT INTO MONDAY...

.STRONG LOW PRESSURE WILL STRENGTHEN TONIGHT AS IT MOVES ALONG
THE COAST AND AWAY FROM THE REGION LATE. GUSTY NORTHERLY WINDS WILL
CONTINUE TONIGHT THROUGH MONDAY MORNING. SUSTAINED WINDS OF 25 TO
40 KNOTS WITH GUSTS AS HIGH AS 45 KNOTS WILL BE LIKELY.

AMZ130-135-150-152-154-156-158-200900-
/O.CON.KMHX.GL.W.0005.120220T0300Z-120220T2200Z/
ALBEMARLE SOUND-PAMLICO SOUND-
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
725 PM EST SUN FEB 19 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST MONDAY...

* WINDS...NORTH 25 TO 35 KT...EXCEPT 30 TO 40 KT ON THE COASTAL 
  WATERS NORTH OF OCRACOKE. 

* SEAS...BUILDING TO 7 TO 12 FEET LATER TONIGHT. WAVES ON THE 
  SOUNDS WILL BE 3 TO 5 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
938 
WHUS72 KMHX 200826
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
326 AM EST MON FEB 20 2012

...GALE WARNING FOR ALL WATERS THROUGH TODAY...

.STRONG LOW PRESSURE OFF THE COAST WILL CONTINUE MOVING AWAY
TODAY. GUSTY NORTH TO NORTHEAST WINDS WILL CONTINUE TODAY.
SUSTAINED WINDS OF 25 TO 35 KNOTS WITH GUSTS AS HIGH AS 40 KNOTS
WILL BE LIKELY.

AMZ130-135-156-158-201800-
/O.EXT.KMHX.GL.W.0005.000000T0000Z-120220T1800Z/
ALBEMARLE SOUND-PAMLICO SOUND-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
326 AM EST MON FEB 20 2012

...GALE WARNING NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

* WINDS...NORTH 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ150-152-154-201800-
/O.CON.KMHX.GL.W.0005.000000T0000Z-120220T2200Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
326 AM EST MON FEB 20 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

* WINDS...NORTH 25 TO 35 KT WITH GUSTS UP TO 40 KT.

* SEAS...7 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
628 
WHUS72 KMHX 201453
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
953 AM EST MON FEB 20 2012

...GALE WARNING CONTINUES FOR ALL WATERS THROUGH THIS AFTERNOON...

.STRONG LOW PRESSURE OFF THE COAST WILL CONTINUE MOVING AWAY
TODAY. GUSTY NORTH WINDS WILL CONTINUE TODAY. SUSTAINED WINDS OF
25 TO 35 KNOTS WITH GUSTS AS HIGH AS 40 KNOTS WILL BE LIKELY
THROUGH THIS AFTERNOON...THEN DIMINISHING TO 15 TO 25 KNOTS. 

AMZ130-135-156-158-201800-
/O.CON.KMHX.GL.W.0005.000000T0000Z-120220T1800Z/
ALBEMARLE SOUND-PAMLICO SOUND-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
953 AM EST MON FEB 20 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

* WINDS...NORTH 20 TO 30 KT WITH GUSTS UP TO 35 KT.

* SEAS...5 TO 8 FEET SUBSIDING TO 4 TO 6 FEET THIS AFTERNOON.
  WAVES IN THE SOUNDS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ150-152-154-202200-
/O.CON.KMHX.GL.W.0005.000000T0000Z-120220T2200Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
953 AM EST MON FEB 20 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

* WINDS...NORTH 25 TO 35 KT WITH GUSTS UP TO 40 KT.

* SEAS...8 TO 13 FEET SUBSIDING TO 7 TO 12 FEET THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
005 
WHUS72 KMHX 201655
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1155 AM EST MON FEB 20 2012

...GUSTY NORTH WINDS CONTINUE ACROSS THE WATERS TODAY...

.STRONG LOW PRESSURE OFF THE COAST WILL CONTINUE MOVING AWAY
TODAY. GUSTY NORTH WINDS WILL CONTINUE TODAY. NORTH WINDS WILL
CONTINUE TO SLOWLY DIMINISH THIS AFTERNOON AND EVENING.

AMZ130-135-210000-
/O.CAN.KMHX.GL.W.0005.000000T0000Z-120220T1800Z/
/O.NEW.KMHX.SC.Y.0019.120220T1655Z-120221T0000Z/
ALBEMARLE SOUND-PAMLICO SOUND-
1155 AM EST MON FEB 20 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS
EVENING. THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS...NORTH 20 TO 25 KT...DIMINISHING TO 15 TO 20 KT LATE.

* SEAS...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ156-158-210100-
/O.CAN.KMHX.GL.W.0005.000000T0000Z-120220T1800Z/
/O.NEW.KMHX.SC.Y.0019.120220T1655Z-120222T0000Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
1155 AM EST MON FEB 20 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST TUESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST
TUESDAY. THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS...NORTH 20 TO 30 KT.

* SEAS...5 TO 8 FEET SUBSIDING TO 4 TO 6 LATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ150-152-154-202200-
/O.CON.KMHX.GL.W.0005.000000T0000Z-120220T2200Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
1155 AM EST MON FEB 20 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

* WINDS...NORTH 25 TO 30 KT WITH GUSTS UP TO 35 KT.

* SEAS...8 TO 12 FEET SUBSIDING TO 7 TO 11 FEET THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
733 
WHUS72 KMHX 202038
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
338 PM EST MON FEB 20 2012

...SMALL CRAFT ADVISORY CONDITIONS CONTINUE FOR THE WATERS THROUGH
LATE TUESDAY INTO EARLY WEDNESDAY...

.HIGH PRESSURE WILL CONTINUE TO BUILD EASTWARD OVER THE WATERS
TONIGHT WITH WINDS AND SEAS SLOWLY DIMINISHING. LINGERING 6 FOOT
SEAS WILL CONTINUE INTO TUESDAY EVENING AND EARLY WEDNESDAY.

AMZ152-154-210445-
/O.CAN.KMHX.GL.W.0005.000000T0000Z-120220T2200Z/
/O.EXB.KMHX.SC.Y.0019.000000T0000Z-120222T1200Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
338 PM EST MON FEB 20 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST WEDNESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST
WEDNESDAY. THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS...NORTH 20 TO 25 KNOTS WITH GUSTS UP TO 30
  KNOTS...BECOMING NORTHEAST 10 TO 15 KNOTS LATE.

* SEAS...7 TO 11 FEET SUBSIDING TO 6 TO 9 FEET LATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ150-210445-
/O.CAN.KMHX.GL.W.0005.000000T0000Z-120220T2200Z/
/O.EXB.KMHX.SC.Y.0019.000000T0000Z-120222T0600Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
338 PM EST MON FEB 20 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST WEDNESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST
WEDNESDAY. THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS...NORTH 20 TO 25 KNOTS WITH GUSTS UP TO 30
  KNOTS...BECOMING NORTHEAST 10 TO 15 KNOTS LATE.

* SEAS...7 TO 11 FEET SUBSIDING TO 6 TO 9 FEET LATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ130-135-210000-
/O.CON.KMHX.SC.Y.0019.000000T0000Z-120221T0000Z/
ALBEMARLE SOUND-PAMLICO SOUND-
338 PM EST MON FEB 20 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WINDS...NORTH 15 TO 25 KNOTS...DIMINISHING TO 10 TO 20 KNOTS.

* SEAS...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ156-158-210445-
/O.CON.KMHX.SC.Y.0019.000000T0000Z-120222T0000Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
338 PM EST MON FEB 20 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
TUESDAY...

* WINDS...NORTH 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS...BECOMING
  NORTHEAST 10 TO 15 KNOTS LATE.

* SEAS...5 TO 7 FEET SUBSIDING TO 4 TO 6 LATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this gale warning went out at Feb 18, 3:35 PM EST, 26 minutes earlier.

Area forecast discussion, Feb 18, 3:35 PM EST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
335 PM EST SAT FEB 18 2012

.SYNOPSIS...
LOW PRESSURE WILL APPROACH FROM THE SOUTHWEST TONIGHT AND MOVE
NORTHEAST ALONG THE COAST LATE SUNDAY THROUGH SUNDAY NIGHT. HIGH
PRESSURE WILL BUILD IN FROM THE WEST LATE MONDAY INTO TUESDAY. A
COLD FRONT WILL APPROACH FROM THE WEST WEDNESDAY.

&&

.NEAR TERM /TONIGHT/...
AS OF 325 PM SATURDAY...HIGH CLOUDINESS GRADUALLY OVERSPREADING
THE REGION IN ADVANCE OF STRONG LOW PRESSURE NOW ORGANIZING ALONG
THE LOUISIANA/MISSISSIPPI COAST. MODELS ARE IN GOOD AGREEMENT WITH
PRECIPITATION ARRIVING IN THE REGION FROM THE SOUTHWEST AROUND
MIDNIGHT AND GRADUALLY OVERSPREADING THE AREA THROUGH MORNING.
POPS BECOME HIGH LIKELY TO CATEGORICAL AFTER MIDNIGHT AREA-WIDE.
MIN TEMPERATURES SHOULD DROP INTO THE 43 TO 47 DEGREE RANGE.

&&

.SHORT TERM /SUNDAY AND SUNDAY NIGHT/...
AS OF 330 PM SATURDAY...SUNDAY WILL BE A WET AND WINDY DAY AS
SURFACE LOW PRESSURE TRACKS ACROSS SOUTH CAROLINA AND OFFSHORE BY
LATE IN THE DAY. MODEL QPF VALUES...ALONG WITH HPC NUMBERS HAVE
INCREASED SLIGHTLY WITH GENERALLY 1.25 TO 2 INCHES ACROSS THE CWA
WITH THE BULK OF THE HEAVIEST RAINFALL OCCURRING SUNDAY CONINCIDENT
WITH THE HIGHEST THETA-E AXIS ACROSS THE REGION AROUND 18Z. GUSTY
NORTHEAST WINDS AND RAIN WILL HOLD TEMPERATURES IN THE 48 TO 55
DEGREE RANGE...ONLY ABOUT A 5 TO 7 DEGREE RISE FROM THE MINIMUMS.
AS LOW PRESSURE EXITS THE COAST SUNDAY EVENING AND STRONG MID-
LEVEL SHORTWAVE ENERGY DIVES SOUTH...THE COMBINATION OF LEFTOVER
MOISTURE...LIFT AND COLDER AIR SURGING SOUTH WILL LEAD TO RAIN
CHANGING TO SNOW AFTER MIDNIGHT SUNDAY NIGHT AND CONTINUING INTO
MONDAY MORNING...MAINLY OVER THE NORTHEASTERN COUNTIES/NORTHERN
OUTER BANKS REGION. THICKNESS VALUES SUPPORTS A RAIN/SNOW MIX
INITIALLY WITH A CHANGE TO ALL SNOW AFTER ABOUT 08Z OR SO. ECMWF
AND NAM HAVE BACKED OFF ANY SNOWFALL AMOUNTS AND HAVE CONTINUED
WITH JUST 0.1 TO 0.4 INCH OVER THE NORTHERN OUTER BANKS AND AREAS
ADJACENT TO THE ALBEMARLE SOUND.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
AS OF 3 PM SAT...HIGH PRESSURE WILL CONTINUE TO BUILD OVER THE
EASTERN US MONDAY AS STRONG LOW PRESSURE SYSTEM CONTINUES TO MOVE
FURTHER E AND OFFSHORE. LIGHT SNOW SHOWERS MAY POSSIBLY CONTINUE
VERY EARLY MONDAY MORNING ALONG OBX THEN TAPERING OFF QUICKLY...WITH
NO SIG ACCUMULATIONS EXPECTED AT THIS TIME. CONDITIONS WILL BE
QUICKLY IMPROVING MON...WITH TEMPS LIKELY REBOUNDING INTO THE
UPPER 40S TO 50 DEG. HIGH WILL MOVE OFF THE COAST TUE INTO TUE
EVENING. TEMPS WILL CONTINUE TO MODERATE THROUGH THE WEEK WITH
TEMPS NEAR OR ABOVE CLIMO...BY THU EXPECT HIGHS IN THE LOWER TO
HIGHER 60S. STRONG RETURN FLOW SETS UP WITH SOUTHERLY TO
SOUTHWESTERLY WINDS TUES NIGHT INTO EARLY THU. A MID LEVEL TROUGH
WILL CROSS NORTH OF THE REGION TUES NIGHT...DRAGGING A WEAK COLD
FRONT THROUGH THE REGION WED. NEXT FRONTAL BOUNDARY IS CURRENTLY
PROGGED TO MOVE THROUGH FRI NIGHT INTO EARLY SAT WITH COOLER AIR
BEHIND IT FOR THE WEEKEND.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
SHORT TERM /THROUGH SUNDAY/
AS OF 1255 PM SAT...SKIES HAVE CLEARED WITH VFR CONDITIONS AT ALL
TAF SITES CURRENTLY. WILL SEE AN INFLUX OF HIGHER CLOUDS DURING
THE AFTERNOON WITH RAPIDLY DETERIORATING CONDITIONS AFTER DARK AS
PRECIPITATION ARRIVES AROUND 04Z TO 06Z. IFR/LIFR CEILINGS
EXPECTED FOR THE OVERNIGHT HOURS INTO SUNDAY.

LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 3 PM SAT...IFR CONDITIONS EXPECTED TO CONTINUE SUNDAY
NIGHT...THEN QUICKLY IMPROVING GUSTY NORTHERLY WINDS MAY REACH
25-30 KNOTS SUN NIGHT INTO MON AS THE SURFACE PRESSURE GRADIENT
TIGHTENS BETWEEN HIGH PRESSURE BUILDING EAST TOWARDS THE REGION
AND LOW PRESSURE DEEPENING WELL OFFSHORE. PREDOMINATE VFR
CONDITIONS TO RETURN MID/LATE MORNING MONDAY. SUB-VFR CONDITIONS
POSSIBLE AGAIN WED INTO THU AS FRONTAL BOUNDARY APPROACHES THE
AREA.

&&

.MARINE...
SHORT TERM /THROUGH SUNDAY NIGHT/
AS OF 330 PM SATURDAY...HAVE ISSUED A GALE WARNING BEGINNING
SUNDAY EVENING AND CONTINUING INTO MONDAY. TONIGHT WIND DIRECTIONS
WILL BE TRICKY EARLY AS LOW PRESSURE APPROACHES FROM THE
WEST...BUT SHOULD EVENTUALLY BACK TO NORTHEAST AND INCREASE
BETWEEN 09Z AND 12Z. NORTHEAST WINDS WILL GUST TO NEAR 30 KNOTS BY
LATE SUNDAY THEN GALE FORCE WINDS RAMP UP TO 25 TO 35 KNOTS WITH
30 TO 40 KNOTS ALONG THE NORTHERN WATERS SUNDAY NIGHT INTO MONDAY.
THE PEAK WINDS WILL OCCUR FROM 06Z TO ABOUT 14Z MONDAY. THE GUSTY
N/NNW WINDS WILL LEAD TO ELEVATED WATER LEVELS FROM HATTERAS TO
CEDAR ISLAND AND OVER THE PAMLICO SOUND. WE ARE ISSUING A COASTAL
FLOOD ADVISORY FOR WATER LEVELS OF 1 TO 2 FEET ABOVE NORMAL WITH
SOME LOCALIZED AREAS AT 3 FEET ABOVE NORMAL FOR SUNDAY NIGHT AND
MONDAY. USING BOTH THE WAVEWATCH AND LOCAL SWAN AS GUIDANCE...SEAS
PEAK AT 7 TO 12 FEET...MAINLY NORTHERN SECTIONS SUNDAY NIGHT
MONDAY.

LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 3 PM SAT...LOW PRESSURE SYSTEM WILL CONTINUE MOVE EASTWARD
FURTHER OFFSHORE MONDAY MORNING...WITH GALE FORCE N WINDS
CONTINUING INTO THE AFTERNOON AND SEAS 5-8FT SOUTH OF
OCRACOKE...AND 8-11FT NORTH. WINDS AND SEAS WILL SLOWLY SUBSIDE
THROUGH THE DAY...THOUGH EXPECT WAVES AT OR ABOVE 6FT TO CONTINUE
TUE...ESP FOR THE CENTRAL AND NORTHERN WATERS. HIGH PRESSURE WILL
BUILD OVER THE EASTERN US LATE MONDAY BEFORE PUSHING OFFSHORE TUE
AND TUE NIGHT...WITH RETURN FLOW SETTING BACK UP. A FEW WEAK
FRONTS WILL MOVE THROUGH THE WATERS WED AND AGAIN LATE IN THE
WEEK. SW WINDS WILL INCREASE WED EVENING INTO THU WITH ANOTHER
ROUND OF SCA CONDITIONS LIKELY AS GRADIENT TIGHTENS WITH LOW
PRESSURE MOVING THROUGH THE GREAT LAKES...HAVE CAPPED SEAS AT 6FT
FOR NOW.

&&

.TIDES/COASTAL FLOODING...
AS OF 3 PM SAT...WENT AHEAD AND ISSUED COASTAL FLOOD ADVISORY FOR
OBX DARE...HYDE...CARTERET AND CRAVEN COUNTIES FOR SUNDAY NIGHT
INTO MONDAY AFTERNOON. GIVEN EXPECTED STRONG NORTHERLY WINDS
EXPECT MINOR WATER LEVEL RISES OF 1-2FT...WITH LOCALLY HIGHER AMTS
TO 3FT...FOR AREAS ADJACENT TO THE PAMLICO SOUND. AT THIS TIME
THINK AREAS MOST LIKELY IMPACTED WILL BE AREAS FROM CLUBFOOT CREEK
TO CEDAR ISLAND...UP TO OCRACOKE AND BUXTON. HIGH SURF ADVISORY
MAY ALSO BE NEEDED FOR LATE SUNDAY NIGHT INTO MONDAY FOR AREAS
NORTH OF CAPE HATTERAS...WITH EXPECTED 8FT BREAKING WAVES AND
MINOR BEACH EROSION POSSIBLE.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...COASTAL FLOOD ADVISORY FROM MIDNIGHT SUNDAY NIGHT TO 1 PM EST
     MONDAY FOR NCZ093-095-103-104.
MARINE...NONE.

&&

SYNOPSIS...CTC
NEAR TERM...CTC
SHORT TERM...CTC
LONG TERM...CQD
AVIATION...CTC/CQD
MARINE...CTC/CQD
TIDES/COASTAL FLOODING...CQD
Hazardous weather outlook, Feb 18, 3:57 PM EST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
357 PM EST SAT FEB 18 2012

NCZ093-095-103-104-192100-
CRAVEN-CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
357 PM EST SAT FEB 18 2012

...COASTAL FLOOD ADVISORY IN EFFECT FROM MIDNIGHT SUNDAY NIGHT TO
1 PM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

STRONG LOW PRESSURE WILL IMPACT EASTERN NORTH CAROLINA THIS
WEEKEND...PRODUCING HEAVY RAIN...STRONG WINDS...AND COASTAL
FLOODING. SOME LIGHT SNOW ACCUMULATION IS ALSO POSSIBLE OVER
AREAS ALONG AND NORTH OF HIGHWAY 264 LATE SUNDAY NIGHT. THE STORM
WILL REACH ITS PEAK SUNDAY NIGHT AS IT MOVES OFF THE NORTH
CAROLINA COAST. GUSTY NORTH WINDS WILL LEAD TO WATER LEVEL RISES
OF 1 TO 3 FEET FROM THE PAMLICO SOUND COAST OF CRAVEN COUNTY NORTH
TO THE SOUTHERN OUTER BANKS. RESIDENTS ARE URGED TO MONITOR NOAA
WEATHER RADIO AND YOUR LOCAL MEDIA OVER THE NEXT SEVERAL DAYS ON
THIS DEVELOPING WEATHER SITUATION AND ITS EXACT IMPACTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ029-044>047-079>081-090>092-094-098-192100-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-PAMLICO-ONSLOW-
357 PM EST SAT FEB 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG LOW PRESSURE WILL IMPACT EASTERN NORTH CAROLINA THIS
WEEKEND...PRODUCING HEAVY RAIN...STRONG WINDS...AND COASTAL
FLOODING. SOME LIGHT SNOW ACCUMULATION IS ALSO POSSIBLE OVER
AREAS ALONG AND NORTH OF HIGHWAY 264 LATE SUNDAY NIGHT. THE STORM
WILL REACH ITS PEAK SUNDAY NIGHT AS IT MOVES OFF THE NORTH
CAROLINA COAST. RESIDENTS ARE URGED TO MONITOR NOAA WEATHER RADIO
AND YOUR LOCAL MEDIA OVER THE NEXT SEVERAL DAYS ON THIS DEVELOPING
WEATHER SITUATION AND ITS EXACT IMPACTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 3:47 PM ESTCoastal Flood AdvisoryMHX45 hr

Nearby

Gale Warnings in North Carolina, 2012Every gale warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.